Jump to content
anonym1234

Side effects of Propecia

Recommended Posts

Hello everyone

I am a 20-year-old guy from Denmark who has experienced some hair loss in the temple areas over a few  years. I think it started when I was about 18 years old - I am not entirely sure though. Therefore I am going to Copenhagen (capital of Denmark) to talk to a hair transplant surgeon where me and him together can determine whether or not I should start using Propecia in order to stop any further hair loss. However I am very scared of possible of side effects because whenever I read something online it just says how terrible the side effects of Propecia can be.

Have any of you guys taken Propecia? And have you experienced any side effects? 

I have attached some pictures so you guys can see where I am currently at with my hair loss. 

 

39760628_292656068134073_414024157160800256_n.jpg

39883505_228036344532110_6572407377247600640_n.jpg

39900478_299745260607378_3703974740893892608_n.jpg

Share this post


Link to post
Share on other sites

Hello,

I have been having the same problem and recently saw a dermatologist to discuss my options.

I have done Minixodil treatments periodically but never stuck with it long enough to really see the true results. 

The dermatologist recommended I try Propecia and he let me know there’s a very low percentage of men who have side effects.

He sent in the prescription and I began taking it. 

 

Day 1: No side effects 

Day 2: I noticed my testicular region was a little sensitive / sore, but didn’t think much of it. 

Day 3: The pain escalated at night.  Some swelling in testicular area. Had me a little worried, but wasn’t enough to make me question anything or discontinue use of the medicine. Thought it may be something normal if you’re just starting out on it based on other reviews I’ve seen out there online from those who have taken the medicine.

Day 4: I decided to half my dosage from 1mg to .5mg since I thought, well maybe my body is just being sensitive. Well.....I was wrong. Shortly after taking even the smaller dosage, I was in so much pain in my testicles. They were swelling and constantly moving. It’s the weirdest thing to explain. It felt like I had worms or something inside of me because it felt like it was moving so much. 

Day 5:  I called my doctor first thing in the morning who said I needed to go to the ER immediately and discontinue use of the medication. I was in the waiting room of the ER and almost cried because the pain was so bad. The doctors thought I possibly had “testicular torsion” because my symptoms matched it exactly. 

At the ER they did a urine test and did a ultrasound as well. Everything came back “normal”. Prescribed me some antibiotics as they thought it may be a bacterial infection or something, “un-related to the medicine”..... of course. My dermatologist said the same thing....that this was “unrelated to the medicine”.

I found that all to be very odd. You know that gut feeling you get when something just isn’t right? I swear this drug is poison. I know it’s had GREAT results in other guys, but for me, the side  effects are not worth it, whatsoever. Even the guys who take it for 5 years or even more years end up getting these side effects.

 

A few days later:

Everything down there has been “off” since then. My boners are very weird and everything feels different. I don’t know how to explain it. I was so scared I was never going to return to normal. I still am. I only took 3.5 of those little pills. How could they destroy my body that quickly?

I’ve been doing some extensive research online and found a few other guys on similar forums with the EXACT same side effects, explained in much greater detail, that matched exactly what happened to me. Strange, right?

So I did more digging and read that Propecia increases your estrogen levels, which, guess what happens when men have increased estrogen levels?

Finasteride and EstrogenFinasterideraises estrogen (the female hormone) levels, and this tends to be the number one concern of people taking the drug. Higher levels of estrogen in men can result in feminizing effects such as gynecomastia and increased body fat levels, along with sexual problems”

When your body has increased estrogen, it also increases your chances of getting fungal infections. You know how girls get “yeast infections”? Men can get them too.

 It turns out, before taking the Propecia, the problem I had with my testicles was a minor case of “jock itch” (a men’s yeast infection), which is a fungal infection. By taking the drug Propecia, it grew the fungus rapidly which caused the intense pain I was having. The SAME other guys on those forums I read also mentioned having underlying fungal problems in their body.

This can’t all be a coincidence. It makes me think, the guys who took it and didn’t get sides until years later, was because their bodies were fine before and by taking the drug, it caused a fungal overgrowth in their body over time that got worse. 

Now that I understand I had one prior, it makes sense that I would have major side effects even by only taking a few pills.

 

Either way, my rant is over. Just had to share the experience. I hope this helps you or someone else who comes accross this! 

 

PS- I also discovered that my hair loss MIGHT be due to the underlying fungal infection, which causes Alopecia Areata. I am going to do a scalp biopsy to find out the root cause of the issue. If this is really the problem, then I would need to treat the fungal infection which would then make the hair grow back.

Share this post


Link to post
Share on other sites
On 9/11/2018 at 7:25 PM, anonym1234 said:

Hello everyone

I am a 20-year-old guy from Denmark who has experienced some hair loss in the temple areas over a few  years. I think it started when I was about 18 years old - I am not entirely sure though. Therefore I am going to Copenhagen (capital of Denmark) to talk to a hair transplant surgeon where me and him together can determine whether or not I should start using Propecia in order to stop any further hair loss. However I am very scared of possible of side effects because whenever I read something online it just says how terrible the side effects of Propecia can be.

Have any of you guys taken Propecia? And have you experienced any side effects? 

I have attached some pictures so you guys can see where I am currently at with my hair loss. 

 

 

 

 

Just start by taking 0.5mg once, then after a week take it twice on Monday / Thursday, then if all is good take it 3 times Monday/Wednesday/Friday.  Taking between 0.5mg and 1mg 3x a week seems to be enough to have a decent effect on most people.

15 hours ago, Cmm108 said:

 

PS- I also discovered that my hair loss MIGHT be due to the underlying fungal infection, which causes Alopecia Areata. I am going to do a scalp biopsy to find out the root cause of the issue. If this is really the problem, then I would need to treat the fungal infection which would then make the hair grow back.

 

That was a lot of bro science but what I will say to the above is that Terbinafine tablets will clear that up as once took it for 6 months to clear a fungal nail infection on one foot.  It completely eradicated it.


4,312 FUT grafts (7,676 hairs) with Ray Konior, MD - August 2013

1,145 FUE grafts (3,152 hairs) with Ray Konior, MD - August 2018

My HT results thread from 1st procedure.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×